Alert archive / Utah / Winter Storm Warnings in 2010

Winter Storm Warning 18, NWS Salt Lake City, UT

December 21, 2010

NWS Salt Lake City, UT issued this winter storm warning at Dec 21, 2010, 12:27 PM MST. It took effect at Dec 21, 2010, 2:00 PM MST. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2010, 12:27 PM MST (19:27 UTC)
In effect from
Dec 21, 2010, 2:00 PM MST
Expired
Dec 21, 2010, 3:31 PM MST
In force
91 min
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Dec 21, 11:20 AM MST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 21, 11:20 AM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1120 AM MST TUE DEC 21 2010

.SYNOPSIS...A WARM FRONT WILL SHIFT NORTH ACROSS CENTRAL INTO
NORTHERN UTAH TODAY AND TONIGHT. A MOIST SOUTHWEST FLOW WILL
PERSIST ACROSS SOUTHERN UTAH THEN SPREAD NORTH ACROSS THE
REMAINDER OF THE AREA TONIGHT. DISTURBANCES EMBEDDED WITHIN THIS
FLOW WILL BRING PERIODS OF HEAVY PRECIPITATION THROUGH WEDNESDAY.

&&

.DISCUSSION...MOIST SOUTHWEST FLOW CONTINUES TO OVERRUN A
WEAKENING WARM FRONT ACROSS CENTRAL UT TODAY. SNOW WILL PERSIST
IN A SWATH NORTH OF THIS FRONT WITH RAIN TO THE SOUTH. EXPECT THE
PRECIP TO WANE A BIT ACROSS THE NORTH AND WEST THIS AFTERNOON AS
THE WARM FRONT CONTINUES TO DISSIPATE AND THE FLOW STARTS TO BACK
AHEAD OF THE MAIN UPPER TROF.

THIS FEATURE SPREADS PRECIP BACK ACROSS MUCH OF THE WESTERN AND
NORTHERN CWA OVERNIGHT WHILE IT TAPERS OFF IN THE EAST...THEN
SPREADS THE PRECIP ACROSS THE ENTIRE AREA THROUGH THE DAY WED.

THIS TROF CROSSES THE CWA WED NIGHT AND PRECIP ENDS THU.

HAVE LEFT THE EXISTING WINTER HIGHLIGHTS IN PLACE. LOOKS LIKE THE
IMPACT OF SNOW WILL GREATLY DIMINISH ACROSS UT COUNTY AND SW WY
THIS AFTERNOON AND WILL ALLOW HIGHLIGHT TO EXPIRE AS SCHEDULED.

SNOW COULD CONTINUE IN THE SEVIER VALLEY AND UINTA BASIN INTO
TONIGHT AND MAY NEED TO EXTEND HIGHLIGHTS THERE.

&&

.HYDROLOGY...HEAVY RAIN ACROSS SWRN UT CONTINUES TO KEEP RIVERS
AT OR ABOVE FLOOD STAGE TODAY. SNOW LEVELS HAVE COME BACK UP TO
NEAR 7500 FEET AND WILL REMAIN NEAR THAT LEVEL OR RISE A BIT MORE
OVERNIGHT THEN REMAIN STEADY WED. SURGES OF HEAVY RAIN WILL
CONTINUE TO CROSS SWRN UT UNTIL THE UPPER TROF NEARS THIS AREA
LATE WED. THIS WILL RESULT IN CONTINUED FLOODING THRU WED AND HAVE
KEPT THE EXISTING FLOOD WARNING IN PLACE.

&&

.AVIATION...IFR/LIFR CIGS/VIS LOOK TO QUICKLY IMPROVE INTO VFR
CATEGORY BY 19Z...WITH A 30 PERCENT CHANCE FOR MVFR CONDITIONS
THROUGH 21Z. CIGS LIKELY TO REMAIN AT OR BELOW 6 KFT THROUGHOUT
THE DAY. WINDS EXPECTED TO REMAIN NORTHERLY...BUT EVEN IF A
TEMPORARY SHIFT TO THE SOUTH OCCURS SPEEDS SHOULD REMAIN BELOW 6
KTS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 4 PM MST WEDNESDAY FOR UTZ008>010.

     WINTER STORM WARNING UNTIL NOON MST TODAY FOR UTZ004-006.

     WINTER WEATHER ADVISORY UNTIL NOON MST TODAY FOR UTZ003.

     WINTER STORM WARNING UNTIL 4 PM MST WEDNESDAY FOR UTZ517-518.

     WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR UTZ011.

     WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR
     UTZ014>016.

WY...WINTER WEATHER ADVISORY UNTIL NOON MST TODAY FOR WYZ021.

&&

WILENSKY/SEAMAN/MCINERNEY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Dec 21, 3:25 AM MST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
325 AM MST TUE DEC 21 2010

UTZ001>016-019>021-517-518-WYZ021-221300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
325 AM MST TUE DEC 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOIST SOUTHWEST FLOW WILL CONTINUE TO BRING PERIODS OF MODERATE
TO HEAVY RAINFALL ACROSS SOUTHWEST UTAH BELOW 7500 FEET THIS WILL
RESULT IN FLOODING ALONG THE VIRGIN AND SANTA CLARA RIVERS AND
THEIR TRIBUTARIES. SEE THE LATEST FLOOD WARNING FOR ADDITIONAL
DETAILS.

THIS SOUTHWEST FLOW WILL ALSO CONTINUE TO BRING HEAVY SNOW TO
SOUTHERN UTAH ABOVE 8000 FEET...INCLUDING LOCATIONS AROUND BRIAN
HEAD AND CEDAR BREAKS.

A STALLED FRONTAL BOUNDARY IS FORECAST TO LIFT BACK NORTH
TODAY...BRINGING ANOTHER ROUND OF LOCALLY HEAVY SNOWFALL TO
CENTRAL UTAH NORTHWARD INTO THE SOUTHERN WASATCH FRONT AND UINTA
BASIN. SEE THE LATEST WINTER WEATHER STATEMENT FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF HEAVY RAINFALL WILL CONTINUE ACROSS SOUTHWEST UTAH
BELOW 8000 FEET THROUGH MID WEEK. THIS WILL RESULT IN A CONTINUED
FLOODING ALONG THE VIRGIN AND SANTA CLARA RIVERS AND THEIR
TRIBUTARIES...AS WELL AS OTHER STREAMS AND RIVERS ACROSS
WASHINGTON AND KANE COUNTIES.

ELSEWHERE PERIODS OF HEAVY SNOWFALL WILL CONTINUE IN THE HIGHER
TERRAIN THROUGH WEDNESDAY...WITH A MIXTURE OF RAIN AND SNOW
ACROSS THE LOWER ELEVATIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Dec 21, 11:30 AM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1130 AM MST TUE DEC 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLOOD            2 N KANAB               37.04N 112.52W
12/20/2010                   KANE               UT   PARK/FOREST SRVC

            3RD SOUTH IN KANAB CLOSED DUE TO FLOODING OVER THE ROAD.

0700 PM     FLOOD            3 N GLENDALE            37.38N 112.60W
12/20/2010                   KANE               UT   DEPT OF HIGHWAYS

            LANDSLIDE ON U.S. 89 NEAR MILEPOST 93. DEBRIS WAS
            APPROXIMATELY 4 FEET DEEP AND 50-60 FEET WIDE.

0915 PM     FLOOD            ENTERPRISE              37.57N 113.71W
12/20/2010                   WASHINGTON         UT   DEPT OF HIGHWAYS

            FLOODING AND ROCKSLIDES ON STATE ROUTE 18 BETWEEN
            ENTERPRISE AND CENTRAL. WATER CROSSING THE ROAD AT
            MILEPOST 45 AND ROCK DEBRIS ON ROAD BETWEEN MILEPOSTS
            35-39.

0800 AM     FLOOD            WASHINGTON              37.13N 113.49W
12/21/2010                   WASHINGTON         UT   COUNTY OFFICIAL

            DIKE STRUCTURES LEAKING NEAR WASHINGTON CITY. STORM
            DRAINS BACKING UP WITHIN THE CITY.

0800 AM     FLOOD            10 SW SUMMIT            37.72N 113.10W
12/21/2010                   IRON               UT   COUNTY OFFICIAL

            OLD HIGHWAY 91 NEAR UTAH/ARIZONA BORDER DAMAGED AND
            CLOSED.

0800 AM     FLOOD            IVINS                   37.17N 113.68W
12/21/2010                   WASHINGTON         UT   COUNTY OFFICIAL

            MANY FARM ROADS FLOODED.

0800 AM     FLOOD            1 ESE ST. GEORGE        37.07N 113.56W
12/21/2010                   WASHINGTON         UT   COUNTY OFFICIAL

            FOOT BRIDGE OVER FORT PEARCE WASH DESTROYED.

0800 AM     FLOOD            GUNLOCK                 37.28N 113.77W
12/21/2010                   WASHINGTON         UT   COUNTY OFFICIAL

            TOBIN WASH BRIDGE DESTROYED NEAR THE TOWN OF GUNLOCK.

0812 AM     FLOOD            ENTERPRISE              37.57N 113.71W
12/21/2010                   WASHINGTON         UT   DEPT OF HIGHWAYS

            FLOODING OCCURRING OVER MAIN STREET IN ENTERPRISE.
            CULVERTS PASSED CAPACITY AND WATER SPILLING OVER ROADWAYS
            IN PLACES ALONG SR-18 BETWEEN ENTERPRISE AND BERYL
            JUNCTION.

&&

CRK

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 9:46 PM MSTWinter Weather AdvisorySLC14 hr
Dec 21, 12:33 PM MSTFlash Flood WarningSLCWashington6 hr

Nearby

Winter Storm Warnings in Utah, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.